Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 311, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 1, 2011, 5:15 PM EDT for Delaware County, Union County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2011, 5:15 PM EDT (21:15 UTC)
- Expired
- Aug 1, 2011, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Delaware County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:31 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 1, 3:31 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 331 PM EDT MON AUG 1 2011 .SYNOPSIS... A BOUNDARY WILL DROP SOUTH TODAY AND ALLOW FOR THUNDERSTORMS ACROSS PORTIONS OF THE AREA. HOT AND DRY WEATHER WILL EXIST ON TUESDAY...BEFORE ANOTHER FRONT MOVES INTO THE REGION LATE TUESDAY NIGHT INTO WEDNESDAY. THIS WILL PROVIDE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... PRIMARY CONCERN FOR THE FORECAST TONIGHT IS THE POTENTIAL FOR CONVECTION...WITH SEVERE THUNDERSTORM WATCH 710 IN EFFECT FOR THE NORTH TIER OF COUNTIES. THE AIRMASS OVER THE CWA IS SOMEWHAT UNIFORM IN TERMS OF TEMPERATURES...BUT WITH MUCH HIGHER DEWPOINTS FURTHER TO THE NORTH. THIS HAS ALLOWED 2000-2500 J/KG OF MLCAPE TO DEVELOP...FOCUSED PRIMARILY ACROSS NORTHERN OHIO AND EXTENDING INTO THE NORTHERN PORTIONS OF THE CWA. THUNDERSTORMS HAVE DEVELOPED IN THIS FAVORABLE THERMODYNAMIC ENVIRONMENT...WITH FAVORABLE NNW WIND SHEAR (0-6KM 35-40 KNOTS) AIDING IN STORM ORGANIZATION. WITH THAT SAID...THE FURTHER THIS CONVECTION MOVES TO THE SOUTH...THE LESS FAVORABLE THE THERMODYNAMIC ENVIRONMENT WILL BE. THUS...THE CURRENT FORECAST WILL EXPECT A GRADUAL WEAKENING TREND AS THIS CLUSTER OF STORMS PUSHES FURTHER SOUTH THROUGH CENTRAL OHIO. DEPENDING ON HOW QUICKLY THIS DOES OR DOES NOT OCCUR...THERE WILL CERTAINLY BE AN OPTION TO LOCALLY EXPAND THE WATCH FURTHER SOUTH IF CONDITIONS WARRANT IT. MEANWHILE...SKIES REMAIN MOSTLY CLEAR TO CLEAR IN THE TRI STATE REGION. WILL LEAVE THE FORECAST DRY...AS THIS AREA IS PROBABLY TOO FAR AWAY FROM THE FORCING TO GET IN ON THE PRECIPITATION. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... THE BOUNDARY MOVING SOUTH INTO THE AREA THIS EVENING WILL MOVE EASTWARD OUT OF THE CWA ON TUESDAY...PUTTING THE REGION INTO THE WARM SECTOR IN ADVANCE OF THE NEXT FRONT. WILL CONTINUE A DRY FORECAST FOR TUESDAY...AT LEAST DURING THE DAY AND EARLY EVENING. THE INCREASING HEAT AND HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE UPPER 90S...POSSIBLY TO AROUND 100 DEGREES IN THE WESTERN PORTIONS OF THE CWA. GIVEN THE MARGINAL NATURE OF THIS...WILL CONTINUE AN HWO MENTION AND OPT OUT OF DOING UP AN ADVISORY AT THIS TIME. A COLD FRONT WILL MOVE SOUTH INTO THE REGION BY EARLY WEDNESDAY MORNING...PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS. GIVEN THE LACK OF EXCEPTIONAL MOISTURE AND THE QUESTIONABLE DIURNAL TIMING...WILL KEEP POPS IN THE 30-50 RANGE DESPITE A GOOD DEGREE OF MODEL AGREEMENT ON TIMING AND POSITIONING OF THE FRONT. && .LONG TERM /THURSDAY THROUGH MONDAY/... HAVE WEIGHTED THE LONG TERM FORECAST WITH THE 00Z ECMWF AND NCEP HPC GUIDANCE. THIS ALLOWS FOR SOME CONTINUITY FROM THE PREVIOUS LONG TERM FORECAST. S/WV WILL BE PASSING TO THE SE ACRS THE GREAT LAKES ON WEDNESDAY. AN ASSOCIATED COLD FRONT WILL SWING THROUGH OUR REGION WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON. WILL CONTINUE TO KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS...WITH PCPN MAINLY COMING TO AN END AFTER FRONTAL PASSAGE. BIG QUESTION ON WEDNESDAY WILL BE WHETHER ENOUGH SUNSHINE AMIDST CLOUDS AND PCPN CHANCES WILL ALLOW CVG TO RECORD ANOTHER 90 DEGREE HIGH...WHICH WOULD BREAK THE RECORD OF 17 CONSECUTIVE DAYS (ASSUMING IT HITS AT LEAST 90 ON TUESDAY WHICH IS LOOKING PRETTY HIGH AT THIS POINT). HAVE GONE WITH TEMPERATURES FROM THE MID 80S NORTH TO THE LOWER 90S SOUTH WITH A FORECAST HIGH OF 91 AT CVG. SFC HIGH PRESSURE IS FORECAST TO BUILD SOUTH INTO THE REGION WEDNESDAY NIGHT INTO THURSDAY...THEN SHIFT EAST OF THE REGION BY THURSDAY NIGHT/FRIDAY. DRY WEATHER AND A LITTLE BIT OF DRIER AIR IS EXPECTED ON THURSDAY...BUT IT WILL REMAIN WARM WITH HIGHS IN THE UPPER 80S TO THE LOWER 90S. THE NEXT WEATHER SYSTEM IS THEN POISED TO AFFECT THE GREAT LAKES AND OHIO VALLEY REGION LATE ON FRIDAY INTO SATURDAY AS A FRONTAL BOUNDARY SAGS SLOWLY TO THE SOUTHEAST. WILL CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. MODELS CONTINUE TO DIFFER ON HOW FAR SOUTH FRONTAL BOUNDARY WILL GET ON SUNDAY. GIVEN UNCERTAINTY AT THIS POINT...HAVE GONE DRY MOST LOCATIONS EXCEPT ALONG AND SOUTH OF THE OHIO WHERE A LOW CHANCE POP WILL REMAIN. ANOTHER FRONTAL BOUNDARY WILL APPROACH THE AREA ON MONDAY. HAVE PLACED A LOW CHANCE POPS INTO ALL THE FORECAST ZONES. TEMPERATURES WILL REMAIN WARM WITH HIGHS RANGING FROM THE UPPER 80S TO THE LOWER 90S. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A BOUNDARY WILL DROP SOUTH THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN MICHIGAN AND NORTHERN OHIO. EXPECT ADDITIONAL DEVELOPMENT ACROSS THIS AREA DURING THE AFTERNOON. THESE STORMS WILL GRADUALLY MOVE TO THE SOUTH TO SOUTHEAST. THERE IS SOME QUESTION AS TO THE SOUTHERN EXTENT OF THE THUNDERSTORMS. AT THIS POINT IN TIME PUT IN CB AT KDAY AND VCTS AND CB AT KCMH AND KLCK FOR A FEW HOURS LATER THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. EXPECT THUNDERSTORM ACTIVITY TO DISSIPATE LATER THIS EVENING. FG/BR WILL DEVELOP AT SOME OF THE TAF SITES AGAIN DURING THE OVERNIGHT HOURS TONIGHT. AT THIS POINT LEFT KCMH AND KDAY VFR OVERNIGHT. CU WILL DEVELOP DURING THE DAY ON TUESDAY ACROSS THE TAF SITES. OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY AND THEN AGAIN ON FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...HATZOS SHORT TERM...HATZOS LONG TERM...JDR/HICKMAN AVIATION...NOVAK
Hazardous weather outlook, Aug 1, 3:10 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT MON AUG 1 2011 INZ050-OHZ026-034-035-042>044-051>053-060>062-021915- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN- CLARK-PREBLE-MONTGOMERY-GREENE- 310 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREATS. INCREASING HEAT AND HUMIDITY WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AND HUMID CONDITIONS WILL CONTINUE ON TUESDAY...WITH HEAT INDICES EXPECTED TO BE IN THE UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PARTS OF THE AREA THIS AFTERNOON AND THIS EVENING. OHZ045-046-054>056-063>065-073-074-021915- UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-ROSS-HOCKING- 310 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AND HUMID CONDITIONS WILL CONTINUE ON TUESDAY...WITH HEAT INDICES EXPECTED TO BE IN THE MID TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PARTS OF THE AREA THIS AFTERNOON AND THIS EVENING. KYZ097>100-OHZ079>082-088-021915- BRACKEN-ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 310 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AND HUMID CONDITIONS WILL CONTINUE THIS WEEK...WITH HEAT INDICES EXPECTED TO BE IN THE MID TO UPPER 90S ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-066-073>075-080-KYZ089>096-OHZ070>072-077-078-021915- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT- 310 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. INCREASING HEAT AND HUMIDITY WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AND HUMID CONDITIONS WILL CONTINUE THIS WEEK...WITH HEAT INDICES EXPECTED TO BE IN THE UPPER 90S ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HATZOS
In the hours before
Special weather statement, Aug 1, 4:35 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT MON AUG 1 2011
OHZ045-046-012115-
DELAWARE OH-UNION OH-
435 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION AND NORTHWESTERN
DELAWARE COUNTIES THROUGH 515 PM EDT...
AT 430 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF MARION...MOVING SOUTH AT 30 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD...ASHLEY AND
DELAWARE.
ALSO...SOMERSVILLE...PHARISBURG...MAGNETIC SPRINGS...RADNOR...
DELAWARE STATE PARK...LEONARDSBURG...WARRENSBURG AND OSTRANDER ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4045 8324 4044 8302 4042 8301 4042 8293
4041 8292 4037 8292 4036 8289 4025 8289
4025 8325 4036 8342 4050 8342 4051 8325
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:35 PM EDT | Special Weather Statement | ILN | Delaware | 40 min |
| Aug 1, 5:38 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.